MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA PRECISION SCREW 7.5 X 55MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA PRECISION SCREW 7.5 X 55MM; PEDICLE SCREW SPINAL SYSTEM.
Model Number 48231755
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the rod was cut.While bending the vitallium rod with the french bender the product broke in half on the back table about 2 inches in.During surgery while putting the rod in the screw the head fell off of the screw.The screw was already in the patient.All broken fragments retrieved.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment; the customer reported event was confirmed via visual inspection.The screw was returned in 2 pieces.The tulip head was disengaged from the main thread body.No relevant manufacturing issues were identified as all units met specifications.The plausible root cause of the event was determined to be excessive insertion force applied during insertion leading to disengagement.
 
Event or Problem Description

Brand Name
XIA PRECISION SCREW 7.5 X 55MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6498772
Report Number3005525032-2017-00050
Device Sequence Number248595
Product Code NKB
UDI-Device Identifier07613154088942
UDI-Public(01)07613154088942
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48231755
Device Catalogue Number48231755
Device Lot NumberA81887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by Manufacturer03/20/2017
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight159